MAUDE Adverse Event Report: SPECTRANETICS CORPORATION TURBO-ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

SPECTRANETICS CORPORATION TURBO-ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 417-152
Medical Device Problem Codes Material Separation (1562); Material Deformation (2976)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 01/07/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A2-a6) patient information, not available from facility.B6/b7) patient information regarding relevant tests/laboratory data or medical history - not available from facility.D4) device serial number, not available from facility.H3/h6) the turbo-elite device was not returned; thus no product investigation was performed.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A peripheral atherectomy procedure commenced to treat a slight plaque lesion in the mid tibioperoneal (tp) trunk.During use of a spectranetics turbo-elite laser atherectomy catheter, a hole in the outer jacket with laser light emitting was observed near the tip.The catheter was removed and new turbo-elite was used to complete the procedure.No patient injury reported.This event is being reported for unintended radiation exposure, potential for harm.
 
Additional Manufacturer Narrative
B5) based on the device evaluation, this event has been determined as no longer reportable.D9/h3) the turbo-elite was returned for evaluation.H3) visual inspection found a bump on the working length, two broken fibers with light visible under the jacket, but no breach or exposed fibers to the outer jacket was observed.Medical device problem code is corrected from a0413: material separation to a0406: material deformation.H6) based on the device evaluation, the cause of the damage could not be established.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
This product problem is no longer reportable because no breach (exposed fibers) in the outer jacket was observed during the product evaluation; therefore, there was no unintended radiation exposure.

Brand Name
TURBO-ELITE LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key24250685
Report Number3007284006-2026-00025
Device Sequence Number20914655
Product Code MCW
UDI-Device Identifier00813132024734
UDI-Public(01)00813132024734(17)270912(10)0303576678
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K250385
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number417-152
Device Catalogue Number417-152
Device Lot Number0303576678
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2026
Supplement Date Received by Manufacturer02/05/2026
Initial Report FDA Received Date02/03/2026
Supplement Report FDA Received Date02/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK MEDICAL 0.018 GUIDEWIRE.; PHILIPS LASER SYSTEM.; TERUMO 6F INTRODUCER SHEATH.
Patient SexUnknown